Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


T-20 and the Lumps
Jul 6, 2002

Hello -

I have been on T-20 for almost 8 weeks now and have had fantastic results so far. After only 4 weeks, my VL dropped to "undetectable" for the first time in 6 years, much of that time spent over the 1,000,000 mark.

So far, I have had no life-threatening or organ-threatening side effects as I have had with most of the other meds. However, I'm bothered by the big lumps which develop at the injection site and last seemingly indefinitely (if they go away, they're replaced by new ones soon enough).

This is not simply a matter of comfort (although the lumps *can* be painful) or appearance. The patient quickly runs out of non-lumpy flesh to use for injections.

My question is in two parts. First, is there anything I can do to minimize these lumps or to make them disappear more quickly? Second, short of that, is it "bad" (aside from painful) to inject into an area where there is a lump?

Thanks for your advice.

brian

Response from Dr. Henry

Brian,

good questions! I attended the T-20 investigator meeting today in Barcelona. The issues you raise were brought up but there is no firm answer available. More long term experience is needed with T-20 to see whaat happens when old hard/lumpy infection sites have to be used. Roche/Trimeris are working on better formulation for the future. KH



Previous
Viread has caused bone damage
Next
constant headaches

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement